MAUDE Adverse Event Report: MICROGENICS CORPORATION QMS EVEROLIMUS ASSAY; EVEROLIMUS IMMUNOASSAY

MICROGENICS CORPORATION QMS EVEROLIMUS ASSAY; EVEROLIMUS IMMUNOASSAY
Model Number 0380000
Medical Device Problem Codes Use of Device Problem (1670); Device Handling Problem (3265)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 07/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Description of problem: on 21july2017 the following information was communicated to beckman coulter: customer reports erroneously low everolimus (ever) for one (1) patient generated by the au680 analyzer.The erroneous result was reported out of the laboratory.Sample was repeated on the same analyzer with resulting in same result.There was change/adjustment to patient treatment associated with this event.Investigation and analysis: customer reports calibration and quality controls meeting specifications on the day of incident.No data was provided.Customer reports the initial result <2 ng/ml, patient was redrawn to confirming result to <2 ng/ml.The erroneous low result was reported out of laboratory.Physician increased patient dosage of everolimus, causing patient to become toxic.Sample was repeated by reference laboratory resulting in normal levels.No data was provided.Patient had dialysis to bring toxic levels down.This did not result in death.No other details were provided.Applications specialist reviewed customer parameters, finding multiple assays to be incorrectly entered from a source not provided by microgenics.Assays included cyclosporine (csal/csah), tacrolimus (tac) and everolimus (evr).Applications specialist walked customer through proper parameter setting and validated system operation without further issue.No evidence of system or reagent malfunction.A follow-up with applications specialist confirms parameters were correct during and after installations stages, providing printouts.Review of oracle business intelligence (obi) database on 15 aug 2017, finds analyzer installed on 16 feb 2017.No reoccurrence of this issue has been reported.The available information suggests the failure mode is use error.Applications specialist found incorrect parameter setting for multiple assays.Cause of the event and conclusion: the failure mode of this event is use error.Applications specialist found incorrect parameter setting for multiple assays.No evidence of reagent or system malfunction.
 
Event or Problem Description
Erroneous low everolimus results with injury to patient.The customer stated that the instrument keeps auto diluting the test when it has not been programed to do so.According to the customer, the reagent volume is set to zero.On investigation, the apps manager found that erroneous low everolimus were generated due to this issue.The result was <2.The patient was redrawn to confirm the result.The results matched, but both were incorrect.The erroneous low result was reported out of the laboratory and the physician increased dosage of everolimus.The patient became toxic, a sample was run at a reference laboratory, and ultimately the patient had to have dialysis to bring the level down.This did not result in death.

Brand Name
QMS EVEROLIMUS ASSAY
Common Device Name
EVEROLIMUS IMMUNOASSAY
Manufacturer (Section D)
MICROGENICS CORPORATION
46500 kato road
fremont CA 94538
MDR Report Key6866863
Report Number3010939897-2017-00002
Device Sequence Number13577028
Product Code OUF
UDI-Device Identifier00884883011687
UDI-Public00884883011687
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K122766
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number0380000
Device Catalogue Number0380000
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2017
Initial Report FDA Received Date09/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;